I started insulin this week. I've been feeling awful. My body feels so weak and tired. I've been going to bed so much earlier than usual. I feel like i cant even function properly throughout the day. I feel so irritable I keep lashing out at people. my sugar levels are normal now. why is this happening? is this normal? will it ever stop?
My question is what were your sugars like before you started insulin. You may be feeling the symptoms of lows even though technically your not low. If you have been running high for a while you will feel low even when your not. The sugars you are running now are lower than normal for you. If that's the case you will feel better when your body gets use to your new normal. I will be willing to guess you will feel better than you have in a while
They were in the 300s-400s before. really high. how long does it take to feel normal again?
Not sure I can answer that. Everyone is different for me it didn't take long just a couple of days. My guess it will happen soon maybe a week or so but like I said everyone is different.
3 and 4 hundreds down to normal in week. What are you calling normal? Whatever that's pretty impressive. No wonder your feeling a little beat.
normal as in not feeling tired, cranky, weak. its an awful feeling
I agree. What are your normal sugar levels these days
always in the 100s. can get as low as 90 sometimes. never past 200 but variations of high and low 100s mainly
That's pretty impressive in such a short while. Keep up the fantastic work. It gets easier with practice. I have been insulin dependent for a little over a year and I'm still learning also.
What are the goals you and your doctors have set. I strive for around 90-100. I think docs set the bar pretty high in the beginning until you get better at using insulin. I think they are trying to protect you from real lows until you gain some experience.
You where just diagnosed 6 days ago, it will get better but you may always have low energy days it just goes with the territory. Don't stick your head in the sand, work hard and just lean into it every day. I have attitude problems when my BG is dropping or low and I try not to let it rub off on my family and friends.
It is not a good feeling, but you are just adjusting to your new normal. You will be feeling so much better soon. Hang tight!
Another thing to remember is that in addition to adjusting to normal blood sugar levels, insulin also plays an important role in a wide range of other things in your body. One key thing it does is regulate sodium transport (also potassium). Some people experience sodium retention and swelling and an overall unwell feeling as they adjust to starting insulin. If you do feel bloated or have swelling you should contact your doctor and he may suggest cutting back on sodium or adjusting your insulin.
I do hope you feel better soon.
Hang in there. What you're experiencing is normal. If you were running that high for any length of time, your body got used to it and now it's try to get used to having normal blood sugars again. To the extent you can, just be patient and try to find things that relax you and take your mind off feeling so miserable. You will slowly begin to feel better. And, yes, it will stop. There are plenty of us T1s walking around and we're not an irritable, cranky bunch. I promise :-)